Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Characteristic classes of stable bundles of rank $ 2$ over an algebraic curve

Author: P. E. Newstead
Journal: Trans. Amer. Math. Soc. 169 (1972), 337-345
MSC: Primary 14D20; Secondary 14F05
MathSciNet review: 0316452
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a complete nonsingular algebraic curve over $ {\mathbf{C}}$ and $ L$ a line bundle of degree 1 over $ X$. It is well known that the isomorphism classes of stable bundles of rank 2 and determinant $ L$ over $ X$ form a nonsingular projective variety $ S(X)$. The Betti numbers of $ S(X)$ are also known. In this paper we define certain distinguished cohomology classes of $ S(X)$ and prove that these classes generate the rational cohomology ring. We also obtain expressions for the Chern character and Pontrjagin classes of $ S(X)$ in terms of these generators.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14D20, 14F05

Retrieve articles in all journals with MSC: 14D20, 14F05

Additional Information

PII: S 0002-9947(1972)0316452-9
Keywords: Families of stable bundles, moduli spaces, cohomology ring, generators and relations, characteristic classes, Chern classes, Pontrjagin classes
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia